Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 334, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 28, 2003, 6:08 PM CDT for Bell County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2003, 6:08 PM CDT (23:08 UTC)
- Expired
- Jul 28, 2003, 6:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Bell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 282308
SVRFTW
TXC027-282330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
607 PM CDT MON JUL 28 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 630 PM CDT
* AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A SEVERE THUNDERSTORM OVER HARKER HEIGHTS. THE STORM WAS NEARLY
STATIONARY.
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
LAT...LON 3107 9784 3094 9774 3091 9750 3097 9731
3119 9747
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:41 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 28, 2:41 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CDT MON JUL 28 2003 ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS THE CWA...MORE NUMEROUS IN THE SOUTHWEST. WILL KEEP ISOLATED POPS FOR ALL OF CWA THIS EVENING. MODELS HAVE A HARD TIME WITH THE FRONT...DRIFTING IT TO NEAR THE RED RIVER TUESDAY NIGHT(ETA)...THEN BECOMING DIFFUSE NORTH OF INTERSTATE 20 WEDNESDAY. THE AVN DOES NOT KNOW WHAT TO DO WITH THE FRONT AND IS MUCH SLOW THAN THE ETA..SO I WILL IGNORE IT. ABOUT THE ONLY THING THAT COULD LOWER MAX TEMPS WEDNESDAY IS MORE CLOUDS ...BUT THAT DOES NOT APPEAR LIKELY. ETA BUILDS AN 850 MB RIDGE ACROSS NORTH TEXAS THURSDAY...WHICH SHOULD END ANY TSRA CHANCES THURSDAY AFTERNOON OR EVENING. THE MRF BUILDS 500 MB RIDGE INTO NORTH TEXAS OVER THE WEEKEND SO WILL BUMP TEMPS UP A FEW DEGREES. FCSTID = 59 DFW 76 101 76 97 / 10 0 30 20 ACT 76 98 76 96 / 20 0 20 20 PRX 73 97 73 96 / 10 20 30 30 DTO 75 99 73 96 / 10 20 30 30 TKI 75 99 73 96 / 10 20 30 30 DAL 76 101 76 97 / 10 0 30 20 TRL 74 98 74 97 / 10 0 20 20 CRS 74 98 74 97 / 10 0 20 20 TPL 73 100 73 97 / 20 0 20 20 .FWD... TX...NONE.
Hazardous weather outlook, Jul 28, 3:35 PM CDT, 2 hours 33 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 335 PM CDT MON JUL 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING...MAINLY CLOSE TO THE RED RIVER...AND SOUTHWEST OF AN EASTLAND...WACO... TEMPLE LINE. THE MAIN THREATS WILL BE FROM LIGHTNING AND 40 TO 45 MPH WIND GUSTS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...MAINLY ACROSS NORTHERN SECTIONS OF NORTH TEXAS...AS A COOL FRONT APPROACHES. THE FRONT WILL SLOW IN ITS SOUTHWARD MOVEMENT DURING THE WEEK...BRINGING A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW STORMS MAY BECOME BRIEFLY SEVERE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.